Missouri, 2006

Damaging Wind in Missouri, June 22, 2006

June 22, 2006 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 22, 3:30 AM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 22, 3:30 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
430 AM CDT THU JUN 22 2006

.DISCUSSION...08Z SURFACE ANALYSIS CENTERS SURFACE HIGH PRESSURE
ACROSS EASTERN TENNESSEE/APPALACIANS WITH A COLD FRONT EXTENDING
FROM NORTHERN LAKE HURON/NORTH CHANNEL THROUGH THE UPPER MIDWEST
THEN BECOMING QUASI-STATIONARY BACK THROUGH THE CENTRAL PLAINS.
ACROSS THE MID SOUTH THIS MORNING TEMPERATURES ARE IN THE 70S WITH A
FEW SPOTS STILL NEAR 80 IN THE MISSISSIPPI RIVER DELTA BEFORE
SUNRISE. MAIN FORECAST CONCERN IS PRECIPITATION CHANCES FOR THE
ENTIRE FORECAST PACKAGE...BUT SPECIFICALLY THE FIRST 60 HRS.

TODAY AND TONIGHT...SOUTHERLY RETURN FLOW WILL PERSIST ACROSS THE MID SOUTH
TODAY AS HIGH PRESSURE CONTINUES TO SLIP EAST OF THE LOWER
MISSISSIPPI VALLEY. A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE
WITH DAYTIME HEATING AIDING DEVELOPMENT OF PULSE TYPE CONVECTION
WITH SURFACE BASED CAPES BETWEEN 3000-4000 J/KG...LI/S APPROACHING
-9...MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND
6.5 C/KM...AND WEAK WIND PROFILES ALOFT. NOT ANTICIPATING A
WIDESPREAD SEVERE WEATHER OUTBREAK BUT MORE ON ISOLATED TO SCATTERED
SEVERE THUNDERSTORM COVERAGE AT BEST. IN ADDITION HEAVY RAINFALL
WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP WITH
PRECIPITABLE WATER VALUES APPROACHING 2 INCHES. MAIN THREATS WILL BE
DAMAGING WINDS IN EXCESS OF 60 MPH ASSOCIATED WITH DOWNBURST
POTENTIAL AND HEAVY RAINFALL POSSIBLE...THOUGH HAIL MAINLY UP TO THE
SIZE OF NICKELS IS STILL POSSIBLE WITH FREEZING HEIGHTS REMAINING
RATHER HIGH AROUND 14KFT.

TEMPERATURES ONCE AGAIN WILL REACH THE LOWER TO MIDDLE 90S WITH HEAT
INDICIES AROUND 100 DEGREES PRIMARILY ALONG AND SOUTH OF I-40 AS
HIGH SURFACE DEWPOINTS REMAIN IN THE LOWER 70S. CONTINUED POPS INTO
TONIGHT AS THE FRONT EDGES CLOSER TO THE MID SOUTH WITH LOWS IN THE
LOWER TO MIDDLE 70S ACROSS THE MID SOUTH.

FRIDAY AND SATURDAY...WRF/GFS BEGIN TO DIVERGE BY FRIDAY MORNING BRINGING
COLD FRONT THROUGH THE FORECAST AREA FRIDAY AND FRIDAY NIGHT. THE
00Z GFS SEEMS TO BE TOO QUICK FRIDAY AND BEYOND WITH FRONTAL PASSAGE
AND WENT WITH THE WRF SOLUTION FOR FRIDAY THROUGH SATURDAY NIGHT.
MIXED LAYER CAPES AROUND 3000 J/KG...MODERATELY STEEP 700-500 MB
LAYER MID LEVEL LAPSE RATES AROUND 6.5 C/KM WITH CONVERGENCE ALONG
FRONT...AND WEAK WIND PROFILES ALOFT SUGGEST THAT A FEW
PULSE/MULTICELL TYPE THUNDERSTORMS MAY HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS/HAIL IN THE VERY MOIST AND UNSTABLE ATMOSPHERE.
SHOWERS AND THUNDERSTORMS SHOULD CONTINUE INTO FRIDAY NIGHT BUT THE
SEVERE THREAT WILL CONTINUE TO WEAKEN WITH THE LOSS OF DAYTIME
HEATING. PRECIPITATION CHANCES SHOULD TAPER OFF BY SATURDAY NIGHT
WITH THE EXCEPTION OF THE SOUTHEAST THIRD OF THE FORECAST AREA WHERE
ISOLATED PRECIPITATION MAY LINGER AROUND A BIT LONGER.

SUNDAY THROUGH WEDNESDAY...MODEL RUN TO RUN CONSISTENCY NOT THAT
GREAT FROM THE 00Z RUN LAST EVENING WITH THE 00Z GFS SOLUTION 180
DEGREES DIFFERENT FROM THE 21/00Z RUN. 00Z GFS NOW PUSHES FRONT
THROUGH THE MID SOUTH COMPLETELY WHEREAS OTHER SOLUTIONS SUCH AS THE
CANADIAN/NOGAPS/ECMWF AND GFS ENSEMBLE SUGGEST A SLOWER SOLUTION
THAN THE OPERATIONAL GFS. CONSEQUENTLY WILL GO WITH A CONSENSUS
SOLUTION FOR THE LONG RANGE PERIOD AND KEEP SUNDAY THROUGH WEDNESDAY
DRY FOR NOW WITH PROBABILITIES/CONFIDENCE TOO LOW TO JUSTIFY MENTION
OF PRECIPITATION IN FORECAST.
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

CJC
Hazardous weather outlook, Jun 22, 5:15 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
615 AM CDT THU JUN 22 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
615 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WARM AND MOIST UNSTABLE AIRMASS ALONG WITH DAYTIME HEATING TODAY
WILL RESULT IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS
THE MID SOUTH. A FEW THUNDERSTORMS MAY HAVE THE POTENTIAL TO PRODUCE
HAIL UP TO THE SIZE OF NICKELS...DAMAGING WINDS IN EXCESS OF 60 MPH
AND HEAVY RAINFALL. THE TIME OF GREATEST THREAT IS BETWEEN
12 PM AND 8 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL MOVE THROUGH THE MID SOUTH FRIDAY NIGHT. SHOWERS
AND THUNDERSTORMS WILL DEVELOP AGAIN IN THE WARM AND MOIST
UNSTABLE AIRMASS. SOME THUNDERSTORMS WHICH DEVELOP FRIDAY
AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE WITH HAIL AND
DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON.

In the hours before

Special weather statement, Jun 22, 4:49 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
549 AM CDT THU JUN 22 2006

MOZ115-221115-
PEMISCOT MO-
549 AM CDT THU JUN 22 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF WARDELL AT 549 AM
CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PEMISCOT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 22, 4:59 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 AM CDT THU JUN 22 2006

MOZ115-221115-
PEMISCOT MO-
559 AM CDT THU JUN 22 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY.

AN ADDITIONAL STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER HAYTI AT 559 AM CDT...MOVING
NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITIES OF CARUTHERSVILLE
AND HAYTI...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The Memphis radar (KNQA), 105 km away, was scanning. The volume nearest the first event began at 11:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pemiscot

When
June 22, 5:27 AM CST to 5:32 AM CST
Where
Pemiscot County, Concord
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.283, -89.717

Straight line winds caused damage to a mobile home and uprooted a tree near Concord.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515823.